Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Diagnosed with ulcerative colitis. On azathioprine. Watery stools. Any home remedy?

Hi Doctor,

I have been diagnosed to Ulcerative Colitis since Feb 2010. I had a long flare-up last year until my holiday to Srilanka. I returned from Srilanka End of December and since then my bowel movements had been really good except the mornings (Which I guess usual). I am on Azathioprine 100mg/day.

Since last week, I am having loose motions. They are very watery. I think I had food poisoning last week and since them it became a routine.

Can I use any motion control tablet or try home remedies while continue to use the immunosuppression?

Your consultation on this matter would be very much appreciated as it would ease my pain.

Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
welcome to health care magic,
diarrhea is a side effect of azathioprin that too in large doses.. particularly daily doses..
consult your doctor and place your problem before him...
he will reduce the dose or make the medication in divided doses or in pulses rather than daily...
For your kind information and health i will suggest one thing that never use motion control tablet(loperamide) until unless it may flare up the infection present in your general motions are caused by infection to the gastro intestinal tract..
hope you will understand my suggestion and answer..
have a speed recovery
thank you
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor